Alert archive / Michigan / Beach Hazards Statements in 2020

Beach Hazards Statement 4, NWS Detroit, MI

August 17, 2020Huron County, Sanilac County, Michigan

NWS Detroit, MI issued this beach hazards statement at Aug 17, 2020, 9:08 PM EDT for Huron County, Sanilac County, Michigan. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2020, 9:08 PM EDT (01:08 UTC)
Expired
Aug 18, 2020, 4:00 PM EDT
In force
19 hr
Issued by
NWS Detroit, MI

Counties Huron County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 123 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2020-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2020-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WHUS43 KDTX 180108
CFWDTX

Lakeshore Hazard Message
National Weather Service Detroit/Pontiac MI
908 PM EDT Mon Aug 17 2020

MIZ049-055-182000-
/O.NEW.KDTX.BH.S.0004.200818T0108Z-200818T2000Z/
/O.CON.KDTX.LS.Y.0030.000000T0000Z-200818T2000Z/
Huron-Sanilac-
908 PM EDT Mon Aug 17 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY AFTERNOON...
...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

* WHAT...For the Lakeshore Flood Advisory, minor lakeshore
  flooding. For the Beach Hazards Statement, hazardous swimming
  conditions expected.

* WHERE...Huron and Sanilac Counties.

* WHEN...For the Lakeshore Flood Advisory, until 4 PM EDT 
  Tuesday. For the Beach Hazards Statement, through Tuesday 
  afternoon.

* IMPACTS...Some water on low lying roads and property along the
  lakeshore. High waves will contribute to shoreline flooding and
  erosion in addition to causing an increased risk of rip
  currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 7:32 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 17, 7:32 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
732 PM EDT Mon Aug 17 2020

.AVIATION...

Lingering pockets of diurnal cu with widely scattered showers will
steadily decrease going forward this evening, as nocturnal stability
takes an increasing hold. Winds will settle out of the north-
northwest in the wake of cold frontal passage. This trajectory will
tend to hold any lake stratus development overnight and early
Tuesday to the east, but will continue to monitor. Renewed expansion
in high based diurnal cu expected with daytime heating Tuesday
afternoon.

.DTW THRESHOLD PROBABILITIES...

*  Low for cigs aob 5000 ft Tuesday afternoon.

&&

.PREV DISCUSSION...
Issued at 351 PM EDT Mon Aug 17 2020

DISCUSSION...

Shortwave embedded in the main Ontario trough will continue to dive
across Lower Michigan this afternoon and early evening.  This is
working an an atmosphere that will have around 1000 J/kg of ML CAPE,
especially for areas east of I-75.  Will keep the current forecast
idea going of higher chance POPs with a chance of thunder east of I-
75. Will go with just a slight chance of only showers west of that
area into the early evening.  Expect a pretty quick end to the
activity by 00-01z with the embedded shortwave passing and the loss
of diurnal support. In the wake of that, expect skies to clear
except over Lake Huron where delta T's increase to around 15 as 850
temps fall into around 7-8C. With the weakening flow over the land
and the stronger flow over Lake Huron, expect most of the clouds and
any chance of lake effect showers to remain off shore with the land
breeze help as temps fall into the 50s tonight.

Skies will become partly cloudy during the late afternoon as a
broken cumulus deck should form with sufficient boundary layer
moisture and the 850 mb thermal trough still overhead. With the cool
air in place, no reason to differ with guidance temps on Tuesday
which were about 5 to 7 degrees below average.  The cumulus will
dissipate on Tuesday evening leaving clear skies and a very cool
night Tuesday night.

Wednesday through Friday will feature warming conditions as 500 mb
heights increase. The best moisture advection stay well north of the
forecast area where small shortwaves move through the faster flow.
May have some mid level moisture spill into the north half of the
forecast area for partly cloudy skies at times during those days.
Next front moves into the region on Saturday and Sunday to bring a
chance of showers and storms.

MARINE...

Northwest flow persists today with isolated shower and thunderstorm
chances as a cold front tied to an upper level disturbance clips the
central Great Lakes. Increased wave action arrives tonight with max
wave heights exceeding 5 feet from Port Austin to Port Sanilac due
to enhanced shore-parallel flow aligned with elongated fetch. Gusts
to 25 knots will be possible over the open waters of Lake Huron.
Winds will continue into Tuesday with mainly dry conditions expected
through Wednesday as Corn Belt high pressure expands into the
central Great Lakes. Model consensus has improved, settling on a
Wednesday night arrival for a weak low pressure system that could
bring some rain for The Straits.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Lakeshore Flood Advisory until 4 PM EDT Tuesday for MIZ049-055.

Lake Huron...Small Craft Advisory until 4 PM EDT Tuesday for LHZ441-442.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....MR
DISCUSSION...RBP
MARINE.......SS

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Aug 17, 3:39 PM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
339 PM EDT Mon Aug 17 2020

MIZ047>049-053>055-060>063-068>070-075-076-082-083-180900-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
339 PM EDT Mon Aug 17 2020

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

There will be a chance for widely scattered thunderstorms this
evening, especially for areas east of Interstate 75. The strongest
storms will be capable of producing isolated wind gusts of 40 to 50
mph, small hail and heavy rainfall. Storm motion will be southeast
at 30 mph.

A Lakeshore Flood Advisory has been issued for Huron and Sanilac
Counties tonight. Refer to the latest Lakeshore Statement for
additional details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The Lakeshore Flood Advisory will continue for Huron and Sanilac
Counties on Tuesday. Refer to the latest Lakeshore Statement for
additional details.

There is a chance of thunderstorms on Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-180900-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
339 PM EDT Mon Aug 17 2020

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

There will be a chance for widely scattered thunderstorms today. The
strongest storms will be capable of producing isolated wind gusts of
40 knots or so, small hail and a possible isolated waterspout. Storm
motion will be southeast at 25 knots.

A Small Craft Advisory is in effect tonight for parts of the Lake
Huron nearshore waters. Refer to the latest marine forecasts for more
information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The Small Craft Advisory continues into Tuesday. Refer to the latest
marine forecasts for more information.

There is a slight chance for lake effect rain showers in southern
Lake Huron Tuesday morning and then again Wednesday morning.
Waterspouts will be possible each of these mornings with the rain
showers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

RBP

Nearby

Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.